Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 53, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2018, 8:38 PM EDT for Trumbull County, Ohio. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2018, 8:38 PM EDT (00:38 UTC)
- Expired
- Jul 26, 2018, 9:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 90 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:48 PM EDT | TSTM WND DMG | 3 Ene Cortland, OH | TREE DOWN ON SR 88 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730
WUUS51 KCLE 270038
SVRCLE
OHC155-270130-
/O.NEW.KCLE.SV.W.0053.180727T0038Z-180727T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
838 PM EDT THU JUL 26 2018
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Trumbull County in northeastern Ohio...
* Until 930 PM EDT.
* At 837 PM EDT, a severe thunderstorm was located over Vienna
Center, or 8 miles west of Sharpsville, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Warren, Niles, Hubbard, Cortland, Lordstown, Vienna Center,
Hilltop, Girard, Vienna, McDonald, Orangeville, Yankee Lake,
Brookfield Center, Churchill, Howland Center, Bolindale and West
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4117 8082 4138 8080 4138 8052 4116 8052
TIME...MOT...LOC 0037Z 276DEG 49KT 4129 8064
HAIL...1.00IN
WIND...60MPH
$$
LaPlante1 follow-up statement
990
WWUS51 KCLE 270124
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
924 PM EDT THU JUL 26 2018
OHC155-270134-
/O.EXP.KCLE.SV.W.0053.000000T0000Z-180727T0130Z/
Trumbull OH-
924 PM EDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TRUMBULL COUNTY
WILL EXPIRE AT 930 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4117 8082 4138 8080 4138 8052 4116 8052
TIME...MOT...LOC 0124Z 276DEG 49KT 4122 7982
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:17 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 6:17 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 617 PM EDT Thu Jul 26 2018 .SYNOPSIS... A cold front over lower Michigan will move southeast across the local area tonight. High pressure will build over the region from the north Friday through the weekend. && .NEAR TERM /THROUGH FRIDAY/... No change to forecat. Cold front just through the Toledo area. Original discussion... Things have been slow to get going and have actually noted a decrease in intensity of the storms approaching the west end of the area. Still expecting a broken line of storms to develop and move across the local area this evening. The line should reach the I-71 corridor between 6 and 7 pm. Most areas can expect a 2 to 4 hour period of possible showers and storms. Things will dry out quickly behind the front with TOL area dry by 00z. Dynamics are pretty marginal today with very weak mid level lapse rates. Surface winds have picked up today so low level mixing has occurred which has lowered dewpoints slightly and held instability back. The radar will need monitoring this evening but probably will see no more than a couple severe storms if that. There could be a few residual showers downwind of the lake overnight. Coverage should be limited. Better chances for showers occur Friday afternoon and evening at the east end of the area as 850 mb temps dip to around 10 degrees. Local schemes and the cu rule show skies becoming SCT-BKN tomorrow afternoon most areas. By early Saturday most of the clouds will be gone as high pressure wins out for good. Temps kind of tricky with a distinct airmass change expected during the period. Because of that have not strayed too far from guidance. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... A great weekend is in store for the area as zonal flow remains dominant over the region. Daytime high temperatures are expected to remain in the mid to upper 70s...around 5 to 8 degrees below normal. A warm front will slowly move north toward southern Ohio Sunday into Monday. Showers and thunderstorms will be possible ahead of the warm front...especially during the day on Monday. Temperatures are expected to warm a few degrees between Sunday afternoon and Monday afternoon. && .LONG TERM /MONDAY THROUGH THURSDAY/... Deep upper level troughiness and low pressure will move northeast out of the Mississippi Valley region. As this transition occurs, the low pressure will weaken and the trough will begin to weaken as well by the time it reaches the forecast area Thursday. Eventually, high pressure over the western Atlantic Ocean will build back west into the forecast area by Friday. Surface low pressure in association with the upper level low pressure will track northeast toward the western Great Lakes. This will keep warm air advection over the eastern half of the United States through much of the forecast period. The surface low pressure system will move northeast through the Great Lakes region forcing a cold front east across the area Wednesday night. Models are all suggesting copious amounts of moisture associated with the surface low pressure will stream north into the local area out of the Gulf of Mexico. This will set-up a potential for some fairly good rainfall amounts Tuesday night into Wednesday. Soundings will be nearly saturated during the day Wednesday with precipitable water values approaching 2 inches. As the warm air advection takes place ahead of the low pressure system, expecting temperatures to climb back into the lower 80s Wednesday and Thursday with lows in the lower to middle 60s. Dewpoint temperatures will peak out in the middle to upper 60s Wednesday afternoon and evening. && .AVIATION /18Z Thursday THROUGH Tuesday/... Cold front just through the Toledo area. Storms strengthened over the lake now pushing inland and moving SE around 25 knots. Cold see wind gusts to 40kts with storms. OUTLOOK...VFR conditions expected Friday and into the weekend with high pressure building over the area. && .MARINE... A cold front is expected to move east across the lake tonight resulting in thunderstorms...a few possibly severe late this afternoon into this evening. These thunderstorms may generate waves up to 3 feet and gusty winds for a short time. Over the weekend...winds are expected to remain below 15 knots and waves 1 to 3 feet at most through Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...DJB/Kubina SHORT TERM...Riley LONG TERM...Lombardy AVIATION...DJB MARINE...Riley
Hazardous weather outlook, Jul 26, 3:15 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 315 PM EDT Thu Jul 26 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-271915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 315 PM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. There is a slight chance for severe thunderstorms late this afternoon and evening as a cold front crosses the area. The main severe weather threats are damaging straight line winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 26, 6:27 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
627 PM EDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG SANDUSKY 41.46N 82.71W
07/26/2018 ERIE OH PUBLIC
TREE DOWN ON JEFFERSON STREET IN DOWNTOWN SANDUSKY.
&&
PSLocal storm report, Jul 26, 6:44 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
644 PM EDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 4 SW KIRTLAND 41.56N 81.39W
07/26/2018 E60 MPH CUYAHOGA OH PUBLIC
ALSO HEARD TREES FALLING IN FOREST.
0614 PM TSTM WND GST 4 SW KIRTLAND 41.56N 81.39W
07/26/2018 E60 MPH CUYAHOGA OH PUBLIC
ALSO HEARD TREES FALLING IN WOODS.
0614 PM TSTM WND GST 4 SW KIRTLAND 41.56N 81.39W
07/26/2018 E0 MPH CUYAHOGA OH PUBLIC
ALSO HEARD TREES FALLING DOWN IN FOREST.
&&
PSLocal storm report, Jul 26, 6:45 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
645 PM EDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST FAIRPORT HARBOR 41.75N 81.27W
07/26/2018 M62 MPH LAKE OH ASOS
&&
PSLocal storm report, Jul 26, 6:47 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
647 PM EDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 1 E SANDUSKY 41.46N 82.70W
07/26/2018 M1.00 INCH ERIE OH EMERGENCY MNGR
&&
PSLocal storm report, Jul 26, 6:49 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
649 PM EDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG SANDUSKY 41.46N 82.71W
07/26/2018 ERIE OH TRAINED SPOTTER
SIGNIFICANT DAMAGE REPORTED IN DOWNTOWN SANDUSKY. ROOF
OFF OF A BUILDING AND POSSIBLE STRUCTURAL DAMAGE TO SOME
OF THE OLDER BUILDINGS.
&&
PSLocal storm report, Jul 26, 7:17 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST MONROEVILLE 41.24N 82.70W
07/26/2018 E60 MPH HURON OH TRAINED SPOTTER
&&
PSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:03 PM EDT | Special Marine Warning | CLE | 87 min | |
| Jul 26, 9:02 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Seneca | 42 min |
| Jul 26, 9:34 PM EDT | Areal Flood Advisory | CLE | Marion | 116 min |
| Jul 26, 9:41 PM EDT | Special Weather Statement | CLE | Portage | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.